Why is my mother not feeling well in spite of taking her medicines regularly?
Q: My mom is 57 years old and is suffering from hypothyroidism since last 7 months. She is taking thyronorm 50 mg regularly before breakfast. But she is suffering from joint pain, muscle cramp, fatigue and stomach problem from last one month even though she is taking thyronorm regularly. Please advise me why the medicine does not work now and what should be done for her treatment?
A:Hypothyroidism maybe responsible for muscle cramps, pain, cold intolerance and constipation tendency. However, joint pains may also be due to osteoarthritis and thyronorm will not make a difference in that. She may also have post menopausal osteoporosis and need calcium and vitamin D supplementation. She should continue thyronorm and monitor her TSH every 3 months. Meanwhile, your physician may add some supplements, symptomatic medicines for her other complaints.